Biopsy Update

Just to update you on biopsy - there was not sufficient tumour in the biopsy ( my tumours are small and numerous), so while another biopsy has to be done, we are trying to get an even balance with my 'cocktail' regime. So inclusion on trial on hold.

Not too disappointed as I always knew it was a long shot.

Had the 1st round of cycle 4 & when I am in again next week, I will have a scan - AND that will give a clearer picture of where I am. The CA readings have gone down again and Onc is pleased about that

So another week ahead and I will have to watch & wait until next week.

regards to all.


15 Replies

  • Hi there Daisies, that is good news about the CA readings. On thinking back to two years ago, I did find the Gem/Avastin combo tiring. They reduced my gem dose and that did help. I recall blurry vision and tiredness and lack of energy on the combo. This happened on the eight day of Gem as well so I put it down to the Gem, The company doc said it is a cumulative effect. I also had tummy ache from time to time which the onc told me was from the Gem. I know you have stopped the Avastin again. The Gem can be hard but keep in there. It is a disappointment that the biopsy wasnt conclusive but hopefully the scan next week will give you a clearer picture that things are going the right way. Sometimes it is a battlefield. I did think of you this morning and said a little prayer. Try and get as much rest as you can and gentle exercise. Best wishes Joan

  • Hi Daisies, you are having a tough time, its good the CA is going down and hopefully the scan next week will give you a better answer so they can find a cocktail that suits you. As Suzuki said try and rest as much as you can . Take care . Kittie.

  • Daisies I am thinking of u an hoping the watch and wait brings pleasing results for you .

  • Hi daisies. Sorry to hear that you're having a hard time of it. Virtual hug heading your way right now ((( ))) It sounds like the Gem is doing the trick for you - you're past the half way mark now. Stay strong. X

  • Thinking if you Daisies sending you strength and healing thoughts . Xxx

  • Thinking of you Daisies.Your doing so well so far with grit and pure determination.The scan will be the conclusive test,I know going through a biopsy wasn't helping either.the wonder drug I was supposed to be put on is now in the balance as the compassionate programme was pulled in Sept and 3 women Incl me were supposed to be put on it.I have to wait to see will my health insurance cover it but I don't think the Onc.wants a 2 tier treatment system,whereby those with money or private health insur.will get it but the women who hasn't those resources won't get it.

    Sending you a good aul cork

  • Hi. Similar to Connie8, I am wondering what compassionate programme drug you were to go on - and that is now pulled.

    However, I don't think it is a case of public v private health - here in Ireland we are lucky, if a drug is deemed suitable I thought it was given to us. I hope I am not going to be disillusioned on another factor of life here.

    Mind you, I think the medics who practice in private and public are contributing to the 2 tier system - well , that would be my view anyway. Hope I don't ruffle any feathers when I say that.

    Hope you are keeping well.


  • Hi Daisies,the Onc was hoping to put 3 of us on the Olaparib Parp inhibitor,we all met the criteria,advanced stage 4,on 2nd or 3rd line chemo and BRCA positive,it has great reviews.It costs €5000 pm in the U.K ,the NHS won't cover it as they feel it's not cost effective.its been passed by FDA U.S.Its tablet form that you take at home,no need for hospital treatment.

  • AAH, that answers my query. I don't meet the criteria as I am not BRCA positive - but the cost is a shock. I know Avastin is expensive and there is no question of refusing it to us.

    There are so many issues that cancer patients , and probably all other illnesses, that between cutbacks in drugs, "fresh toast", immediate access to hospitals/doctors if sick outside of day wards from treatment, ( that in most cases it has to be through A&E), lack of clinical trials for OvCa patients, etc, etc, etc....I could go on and I know others would add their own lists.

    But I suppose we never will never give up.

    Love & Hugs for other treatment if the Parp Inhibitor can not be provided. Daisies xx

  • just to say my friend was included on compassionate grounds for oral treatment something like Avastin at Tallaght Hospital. Its for Chronic Leukeamia but same family as Avastin. She is on it almost six months or more but most of the summer she spent in hospital with continued lung infections. These are now clearing and the therapy is working. She was afraid that they would stop the drug, they did for a while to give her strong antibiotics but then she was put back on them. So there are trials around and hopefully if it works for one thing, then the HSE might consider it for other Cancers. I think I will have a list of questions for my consult in November.

  • Great that your CA is going down. My last chemo was Gem with cisplatin. The cisplatin side effects outweighed the Gems. Thinking of you x

  • Annie just curious . What is name of wonder drug ? That's a tough one 2 call . Can see both sides of argument but when it's oneself is in the frame it's not easy . Chin up girls an battle on .

  • Oh Daisies, what a roller coaster. Good that CA125 is falling but the uncertainty is hard. I did find the Gem took its toll on me but reduced the tumours. I hope the scan helps clarify things. Sending positive vibes,M

  • Hi Connie,just saw your question there.The name of the drug is Olaparib.Its a Parp inhibitor.Hope your keeping well.Imhad chemo Tuesday just carbo but it seems to be getting longer to get over the side effects.The sweating is the worst and the heat is unbearable at times.

  • thanks a million - i agree about the side effects though. I wonder are the treatments worse than the damn disease. I am not sure what is affecting me more - the disease; side effects from drugs or 'my age' - but each time I have chemo it is certainly taking longer to get over them, and then it is straight back.

    Take care, Daisies

You may also like...